Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Tulsa, OK

May 9, 2013Benton County, Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this flash flood warning at May 9, 2013, 8:42 PM CDT for Benton County, Carroll County, Madison County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2013, 8:42 PM CDT (01:42 UTC)
Expired
May 10, 2013, 12:30 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1015 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WGUS54 KTSA 100142
FFWTSA
ARC007-015-087-100530-
/O.NEW.KTSA.FF.W.0004.130510T0142Z-130510T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT THU MAY 9 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL AND SOUTHERN BENTON COUNTY IN NORTHWEST ARKANSAS...
  CENTRAL CARROLL COUNTY IN NORTHWEST ARKANSAS...
  FAR NORTHERN MADISON COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 1230 AM CDT

* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 1 TO 3    
  INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 2  
  POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  BENTONVILLE...BERRYVILLE...EUREKA SPRINGS...ROGERS...BELLA VISTA...
  CARROLLTON...CAVE SPRINGS...CLIFTY...DECATUR...GENTRY...
  GRANDVIEW...GRAVETTE...GREEN FOREST...HIGHFILL...HIWASSE...HOBBS
  STATE PARK...LOWELL...MAYSVILLE...RULE...SPRINGTOWN...URBANETTE AND
  WAR EAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3622 9457 3624 9458 3643 9460 3644 9329
      3623 9329

$$
2 follow-up statements
012 
WGUS74 KTSA 100246
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT THU MAY 9 2013

ARC007-015-087-100530-
/O.CON.KTSA.FF.W.0004.000000T0000Z-130510T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON AR-CARROLL AR-MADISON AR-
946 PM CDT THU MAY 9 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FAR NORTHERN 
MADISON...CENTRAL CARROLL AND CENTRAL AND SOUTHERN BENTON COUNTIES 
UNTIL 1230 AM CDT...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF LIGHT RAIN ACROSS THE WARNED AREA. ALTHOUGH ADDITIONAL 
RAINFALL AMOUNTS WILL REMAIN LIGHT...1 TO 3 INCHES OF RAIN HAS 
ALREADY FALLEN AND FLOODING OF LOW LYING AREAS WILL LIKELY CONTINUE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BENTONVILLE...BERRYVILLE...EUREKA SPRINGS...ROGERS...BELLA VISTA...
CARROLLTON...CAVE SPRINGS...CLIFTY...DECATUR...GENTRY...GRANDVIEW...
GRAVETTE...GREEN FOREST...HIGHFILL...HIWASSE...HOBBS STATE PARK...
LOWELL...RULE...SPRINGTOWN...URBANETTE AND WAR EAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3622 9457 3624 9458 3643 9460 3644 9329
      3623 9329

$$
543 
WGUS74 KTSA 100430
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1130 PM CDT THU MAY 9 2013

ARC007-015-087-100530-
/O.CON.KTSA.FF.W.0004.000000T0000Z-130510T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON AR-CARROLL AR-MADISON AR-
1130 PM CDT THU MAY 9 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MADISON...
CENTRAL CARROLL AND CENTRAL BENTON COUNTIES UNTIL 1230 AM CDT...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAIN REDEVELOPING OVER THE WARNED 
AREA. 1 TO 3 INCHES OF RAINFALL HAS ALREADY OCCURRED WITH AN 
ADDITIONAL INCH POSSIBLE. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BENTONVILLE...BERRYVILLE...EUREKA SPRINGS...ROGERS...BELLA VISTA...
CARROLLTON...CAVE SPRINGS...CLIFTY...DECATUR...GENTRY...GRANDVIEW...
GRAVETTE...GREEN FOREST...HIGHFILL...HIWASSE...HOBBS STATE PARK...
LOWELL...RULE...SPRINGTOWN...URBANETTE AND WAR EAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3622 9457 3624 9458 3643 9460 3644 9329
      3623 9329

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:27 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 9, 6:27 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT THU MAY 9 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LOW CONFIDENCE AVIATION FORECAST THIS CYCLE. A FEW ROUNDS OF
SHOWERS AND THUNDERSTORMS LIKELY THROUGH EARLY TONIGHT ACROSS THE
AREA WITH AN OVERALL TREND TOWARD PREVAILING MVFR CONDITIONS.
LOCAL IFR CONDITIONS WITH PERSISTENT DRIZZLE IN TULSA AREA LIKELY
TO IMPROVE AS ADDITIONAL SHOWERS OR STORMS MOVE ACROSS THE AREA
THIS EVENING. TREND TO VFR WILL OCCUR AFTER 15Z.

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT THU MAY 9 2013/

DISCUSSION...
CLOUD SHIELD OVER A LARGE PORTION OF THE FORECAST
AREA HAS SQUELCHED  AFTERNOON CONVECTIVE ACTIVITY
THUS FAR.  STEALTHY OUTFLOW BOUNDARY FROM EARLIER
CONVECTION NOW AROUND THE RED RIVER VICINITY WILL
BE PRIMARY FOCUS OF MORE THUNDER DEVELOPMENT THIS
EVENING. IN ADDITION WEAK COOL FRONT NORTHEAST KS
TO SOUTHWEST OK WILL BE SLIDING SOUTHEAST TONIGHT.
BEST CHANCE OF PRECIP EASTERN AREAS.

SHOWER/THUNDER  CHANCES CONTINUE INTO FRIDAY EAST
BEFORE H500 TROUGH MOVES THROUGH. TIGHT NORTHWEST
UPPER FLOW BETWEEN GREAT LAKES UPPER LOW AND H500
LOW NW MEXICO  BRINGS LOW CHANCE THUNDER  NEAR KS
BORDER SATURDAY AFTERNOON.

RIDGING EARLY IN WEEK WILL YIELD WARM DRY WEATHER.
SOUTHWEST  UPPER LOW WILL BRING MOISTURE AND FAIR
SHOT OF THUNDERSTORMS OUR WAY ABOUT MIDWEEK.   GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...14
Hazardous weather outlook, May 9, 5:06 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT THU MAY 9 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT THU MAY 9 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...GENERALLY SOUTHEAST OF INTERSTATE 44.
	ONSET...EARLY EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND
EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 44 WHICH
COINCIDES WITH LOCATIONS SOUTH OF A SLOW MOVING COLD FRONT
NOW ENTERING FAR NORTHEAST OKLAHOMA.  EXPANSIVE CLOUD COVER
HAS LIMITED THE INSTABILITY ACROSS THE AREA...HOWEVER CONDITIONS
WILL REMAIN SUPPORTIVE OF A LIMITED SEVERE WEATHER RISK WITH
LARGE HAIL BEING THE PRIMARY CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL CONTINUE ON FRIDAY ALONG AND SOUTH OF
THE SLOW MOVING COLD FRONT...WHICH WILL GENERALLY BE SOUTH
OF INTERSTATE 40.  A STRONG COLD FRONT ARRIVES LATE SATURDAY
WITH LOW THUNDERSTORM CHANCES ACCOMPANYING THE FRONTAL PASSAGE.
WARMER TEMPERATURES WILL RETURN BY MID NEXT WEEK ALONG WITH
A RETURN OF THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 9, 2:55 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT THU MAY 9 2013

OKZ049-053-092030-
CHOCTAW OK-PUSHMATAHA OK-
255 PM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 255 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MESSER...
MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MESSER...APPLE...CORINNE...RATTAN...CLOUDY AND
OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3412 9553 3440 9538 3424 9514 3407 9546
TIME...MOT...LOC 1955Z 223DEG 19KT 3413 9544

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:33 PM CDTAreal Flood AdvisoryTSABenton, Madison, Washington117 min
May 9, 8:34 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison116 min
May 10, 12:22 AM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington4 hr
May 10, 2:10 AM CDTAreal Flood AdvisoryTSACarroll, Crawford, Franklin, Madison, Washington65 min
May 10, 4:22 AM CDTAreal Flood WarningTSABenton, Carroll, Madison, Washington8 hr
May 10, 12:28 PM CDTAreal Flood WarningTSABenton, Washington12 hr

Nearby

Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.